Event Program

 
Wednesday, June 5, 2019
 
6:15—8:30 a.m. Registration and Continental Breakfast
6:30—8:15 a.m.
2 Hrs CPE
Business Valuation Report Peer Review—Case Analysis in Person (CAP) Round Tables
(Additional Registration Fee Required)
 Industry Standards and Ethics
Mark Kucik, C. Zachary Meyers, Carl Steffen
(Additional Registration Fee Required)
SESSION
TRACKS
Current Update in Valuations (CUV)
Pre-Conference Symposium

(Additional Registration Fee Required)
Litigation Report Writing Workshop
(Additional Registration Fee Required)
8:30—10:15 a.m.
2 Hrs CPE
Industry Compliance—Case Law Update, IRS 199A, Tax Cuts and Jobs Act, SSARS 21-24
Melissa Gragg, Baria Jaroudi, Garth Tebay
Litigation Report Writing Workshop
Howard Zandman
10:15—10:30 a.m. Morning Break, Registration, and Exhibits
10:30 a.m.—12:15 p.m.
2 Hrs CPE
The Calculation of Value Controversy—More Efficient or Serious Compromise?
Jason Pierce; Moderated by C. Zachary Meyers
Litigation Report Writing Workshop
(continued)
12:15—1:30 p.m. Lunch on Own, Registration, and Exhibits
1:30—3:15 p.m.
2 Hrs CPE
Buried Treasure—Dig into the Balance Sheet
Ronald D. Rudich
Litigation Report Writing Workshop
(continued)
3:15—3:30 p.m. Afternoon Break, Registration, and Exhibits
3:30—5:15 p.m.
2 Hrs CPE
Cost of Capital Conundrum
Melissa Gragg, Baria Jaroudi, C. Zachary Meyers, Ronald D. Rudich; Moderated by Garth Tebay
Litigation Report Writing Workshop
(continued)
5:15—6:15 p.m. Life Elevated Opening Reception and Exhibits
6:15—11:00 p.m. Dine-Arounds
Broadcast Live
Business Valuation Healthcare Financial Reporting Exit Planning/
Mergers & Acquisitions
Financial Litigation/
Expert Witness
Practice Management
Thursday, June 6, 2019
 
6:30—8:00 a.m. Registration, Continental Breakfast, and Exhibits
7:00—7:50 a.m.
1 Hr CPE
Around the Valuation World Morning Show
Around the Valuation World Correspondents
8:10—9:50 a.m.
2 Hrs CPE
KEYNOTE: The Power of Storytelling on Your Journey to the Top
Kindra Hall
9:50—10:10 a.m. Morning Break and Exhibits
  TRACK ONE TRACK TWO TRACK THREE TRACK FOUR TRACK FIVE TRACK SIX
SESSION
TRACKS
Business Valuation and Financial
Litigation—
How to Do It: From Foundations to Advanced
Current Trends Business Applications, Communication,
and Practice Management
Specialty Areas of Practice Advanced Applications
10:10—11:50 a.m.
2 Hrs CPE
Estimating Long—Term Growth Rates
Dr. Ashok Abbott, Roger Grabowski
Fraudulent Conveyance Actions—Challenges Facing the Valuation Expert
Shelley Brown
The Due Diligence Imperative in the Era of Value—Based Reimbursement
Jessica Bailey-Wheaton,
Todd Zigrang
Remaining Objective as an Expert Witness—Insights from the Psychology of Judgment and Decision Making
Doug Prawitt, Gregory T. Reagan
Measurement Strategies—Managing Business Interruption Claims
Joe Epps, Kerrie Merrifield
Financial Reporting Standards (GAAP) (FRSG)—Art of the Deal
Rick Gray, Tony Wayne
11:50 a.m.—12:50 p.m. Networking Luncheon and Exhibits
12:50—1:40 p.m.
1 Hr CPE
Examining the Numerator in the Valuation Equation (Forecasts and Projections)
R. James "Jim" Alerding
The Concept of Apportionment in Patent Infringement Matters—Methods and Recent Case Law
Richard Eichmann
Valuing Capital Intensive Businesses
Paul Mandel
Mayhem in the Marketplace—How to Reach Today’s New Buyer
Lee Frederiksen
Beliefs, Behaviors, and Fraud in Valuations
Dr. Sri Ramamoorti, Daven Morrison
1:40—2:00 p.m. Quick Break and Exhibits
REPEAT SESSIONS
2:00—3:40 p.m.
2 Hrs CPE
Is the Value Estimate Reasonable?
P. Dermot O'Neill
Projecting But-For and Mitigating Earnings in Personal Injury and Wrongful Death
Shannon Shipp
ICOs, Blockchain, and the Internet of Value—The New Capital Market for Consultants
Lorenzo Carver
The Advantages and Challenges of Using Advanced Statistical Methods in Litigation and Valuation
Thi Tra, Helga Zauner
Leading With Your Heart—How to Avoid Romance of the Deal through Cold-Hearted Diligence
Tony Wayne
Measurement Strategies—Managing Business Interruption Claims
Joe Epps, Kerrie Merrifield
3:40—4:00 p.m. Afternoon Break and Exhibits
4:00—4:50 p.m.
1 Hr CPE
Full Built-In Gain Tax Liability—How Future Value Analysis Fails and What to Do About It
James Lisi
Are the Experts Even Working on the Same Case? How to Reconcile Significant Differing Expert Opinions
Mallory Ashbrook, Rebekah Smith
Transaction Structures—Impact on Value and Taxes
Lisa Cribben
Business Valuation—An Operational Perspective
Jeff Harwell
Hidden Income and Assets—A Forensic Accountant's Process
Josh Shilts
Mayhem in the Marketplace—How to Reach Today's New Buyer
Lee Frederiksen
4:50—5:10 p.m. Session Reset
5:10—6:00 p.m.
1 Hr CPE
Hardball with Hitchner—Solid Answers to Your Tough Questions
Jim Hitchner and Panelists
6:30—9:30 p.m. Springtime in the Park Networking Reception
Broadcast Live
Business Valuation Healthcare Financial Reporting Exit Planning/
Mergers & Acquisitions
Financial Litigation/
Expert Witness
Practice Management
Friday, June 7, 2019
 
6:30—8:00 a.m. Registration, Continental Breakfast, and Exhibits
7:00—7:50 a.m.
1 Hr CPE
Around the Valuation World Morning Show
Around the Valuation World Correspondents
8:10—9:50 a.m.
2 Hrs CPE
Reconciling Going—Concern Business Valuation Indications Derived from Multiple Business Valuation Methods
Roy Salter
Experts Sabotaging Themselves in Court—The Judges Tell All
Panel: Honorable Judge Elizabeth Gonzalez, Honorable Judge Steven I. Platt (Ret.), Honorable Judge Christopher P. Yates; Moderated by Michael Kaplan
9:50—10:10 a.m. Morning Break and Exhibits
  TRACK ONE TRACK TWO TRACK THREE TRACK FOUR TRACK FIVE TRACK SIX
SESSION
TRACKS
Business Valuation and Financial
Litigation—
How to Do It: From Foundations to Advanced
Current Trends Business Applications, Communication,
and Practice Management
Specialty Areas of Practice Advanced Applications
10:10—11:50 a.m.
2 Hrs CPE
Normalizing Owner Compensation in Business Valuations
Stephen Kirkland
Methodologies for Discounting Lost Profits—Ex Ante, Ex Post, and Hybrid
Allyn Needham
Divorce Taxation Including the Impact of the 2017 TCJA
Jeff Urbach
Expanding Services and Client Retention Using CoreValue
Edward T. Wandtke
Someone Needs to Go—Counseling a Client through a Business Divorce
Hubert Klein
Alternative Practice Mechanism to Produce Going-Concern Business Valuations—Moving Beyond Prevailing Practice Mechanisms
Roy Salter
11:50 a.m.—12:50 p.m. Networking Luncheon and Exhibits
12:50—1:40 p.m.
1 Hr CPE
Valuation Issues in Developing and Executing Buy-Sell Agreements
Robert Ranallo, Sean Saari
What Forensic Accountants and Attorneys Need to Know About Tax Aspects of Damage Awards
Martin Abo
Maintaining Operational Business Entities through Incapacity and Death
Kelly Dancy, Avery Mayne
Simplifying the Valuation Report—Assuring the Reader "Gets It"
Howard Lewis
Valuation of Preferred Stock—A Case Study of Recapitalization of Closely Held Businesses
Garth Tebay
1:40—2:00 p.m. Quick Break and Exhibits
REPEAT SESSIONS
2:00—3:40 p.m.
2 Hrs CPE
Crossing the Bridge to Liquidity—DLOM and DLOL
Lari Masten
The Good, the Bad, and the Unusual—A Workshop on Complex Forensic Accounting Applications
Robert Vance
People, Money, and Patterns©
Darrell D. Dorrell
Complex Commercial Litigation Simplified—A Successful Expert Witness Process that Works
Mike Costello
The Appraiser's Role as Neutral or Trier of Fact
T​erry Lloyd
Expanding Services and Client Retention Using CoreValue
Edward T. Wandtke
3:40—4:00 p.m. Afternoon Break and Exhibits
4:00—4:50 p.m.
1 Hr CPE
Business Valuation Benchmarking Techniques—Tools and Tips on How to Support and Enhance Your Business Valuation
Marc Bello
Understanding Customer Supply Chain Demands
Norman Katz
How I Survived a Daubert Challenge and Lived to Testify at Trial
Mark Filler

Eminent Domain—A Professional's Guide to Expert Witnessing in Condemnation Cases
Chris Edwards


Simplifying the Valuation Report—Assuring the Reader "Gets It"

Howard Lewis

4:50—5:10 p.m. Session Reset
5:10—6:00 p.m.
1 Hr CPE
Hardball with Hitchner—Solid Answers to Your Tough Questions
Jim Hitchner and Panelists
6:00—11:00 p.m. Dine-Arounds
Broadcast Live
Business Valuation Healthcare Financial Reporting Exit Planning/
Mergers & Acquisitions
Financial Litigation/
Expert Witness
Practice Management
Saturday, June 8, 2019
 
6:30—8:00 a.m. Continental Breakfast
7:00—7:50 a.m.
1 Hr CPE

Around the Valuation World Morning Show 
Around the Valuation World Correspondents

  TRACK ONE
(Co-Sponsored by ValuSource)
TRACK TWO TRACK THREE
(Co-Sponsored by Courtroom Boot Camp)
 
SESSION
TRACKS
Databases and Software Business Application, Communication, and Practice Management Proctored Exam
8:00—8:50 a.m.
1 Hr CPE
Using KeyValueData’s Market Method Databases
Matt Cassedy, Dave Miles, Jeff Harwell
Michael Kaplan, Jesse Wilson, Steve Erigero Certified Valuation Analyst®
(CVA®)


 
8:50—9:05 a.m. Beverage Refresh
9:05—10:45 a.m.
2 Hrs CPE
Live Case Study on Estimating Cost of Equity Capital for Smaller Companies using the Cost of Capital Navigator
Jim Harrington
Effective Report Writing for Small Company Valuations
Rod Burkert
(continued)
10:45—11:00 a.m. Beverage Refresh
11:00 a.m.—12:45 p.m.
2 Hrs CPE
BVM Pro Software Training for Faster and Better Valuations
Matt Cassedy, Dave Miles, Jeff Harwell
Fill Your Marketing Pipeline with Clients using Online Marketing
Colin Brown
(continued)
12:45 p.m. Conference Concludes
Broadcast Live
Business Valuation Healthcare Financial Reporting Exit Planning/
Mergers & Acquisitions
Financial Litigation/
Expert Witness
Practice Management